Dosages anywhere from 15-90mg but on average 80mg. Also time wise over two years of use.
19 Feb 2012
Hi. Seven years with same range of levels of prednisone. I won't be able to get off because my adrenal glands don't work right any more.
The thing to know is that ya gotta taper very very slow or you will have troubles. like heart attack troubles! Swelling like you wouldnt believe and flareups of the disease you are surpressing. Your doc should have a good plan. Don't just do it, please. Too dangerous from high dose pred use.
By the way our body makes this steroid between 8 and 9 mg per day naturally. So if you can only get to that level you are doing excellent. The final steps to be off completely - and I have talked to my excellent doc a lot about this - will be the hardest of all. she thought a year or so for me. If I could ever get there, that is. Since you have been much shorter time you stand a better chance to get off. Your doc should switch you to a pred sparing medication as well. It can help with the transition.
Hang in there and know that a good plan will be your saving grace.
Keep us posted. Wishing you well.
29 Oct 2012
i have taken prednisone for almost thirty years... thats just how the doctors i had would treat my asthma... for a SHORT term its ok... but trust me it can cause all kinds of other problems... i had to be hospitalized to get off of it... my advice is do research and question your doctor if something doesnt seem right... it can be a life saver... but sometimes there might be better options
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
am being treated for polymyalgia, (second bout in past ten years) and was given steroids about a month ago, and short term memory has become ...
1 answer • 1 Aug 2011
My father in law has been taking prednisone for a very, very long time. He's been taking low doses,?
... I think, but I mean for many years. He now has very itchy skin that complicates sleep and everyday life quite a bit, which has been decided by ...
2 answers • 3 Jul 2013
I have been taking 4mg of lorazepam for about 3 1/2 years for high anexity including physical symptoms - tremors, irregular heartbeat, difficulity ...
1 answer • 18 Sep 2014
I have been on IV steroids or oral steroids for the last 4 months and now my physician says I will have to continue from now on. Even on short doses ...
2 answers • 16 Apr 2015